Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Persistent burning and increased urine frequency post UTI treatment, no relief with doxycycline. Any insights?

Hi, I am a 23 year old male. one week ago I had a UTI . white blood cells in urine. Doctor assumed sti or uti and prescribed zithromax . One dose of 2 pills taken at once. It rocked my gut and gave me diarrhea . I do suffer from mild IBS as well. The next day, after z pak, the pressure and urgency increased. Burning sensation in urethra got a little better. 4 days later went back to my student health clinic, with persistant symptoms, urinating a few times an hour. Another urine test showed no white blood cells. He prescribed me doxycycline 100mg for 7 days, suggesting I wait 2 days to rest my intestines. The doxyclycline hasn t relieved the frequency, and mild burning. I have lower abdomanal pain and I thought it was my bladder but I am wondering if it is my intestines. Can antibiotics cause gastritis? Could this be the reason for the uti symptoms without infection? When I sit on toilet I do seem to relax and get some relief from the sensation. Even though it has only been a week, it feels like eternity and the symptoms are starting to take a mental toll. Any help or insight will be greatly appreciated. Thank You, Ben.
Asked On : Fri, 28 Dec 2012
Answers:  1 Views:  139
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General Surgeon 's  Response

Thank you for the query.

Lac of white blood cells in the urine does not rule infection out. It looks like given antibiotic were not effective. In such case urine culture test is necessary and depending of the results, proper antibiotic prescribed.
Your intestinal problems are cause by antibiotics intake. Due to its effect on intestinal bacteria, you have naked intestines without protective bacteria. This allow bad bacteria to grow and cause diarrhea. Moreover, diarrhea due to dehydration can trigger urinary tract infection.
I suggest you to visit your doctor, have urine culture test and proper antibiotic prescribed. In a meanwhile please start probiotic intake, cranberries supplements. If diarrhea wont stop, consider Rifaximine treatment.

Hope this will help.
Answered: Tue, 31 Dec 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor